Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Aug 29, 2021, 8:15 PM EDT for Henry County, Ohio. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2021, 8:15 PM EDT (00:15 UTC)
- Expired
- Aug 29, 2021, 9:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Northern Indiana
- Hail
- 0.25 in
- Wind
- 40
County Henry County, OH
The radar
The Northern Indiana radar (KIWX), 121 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 0.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1000 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
808
WWUS83 KIWX 300015
SPSIWX
Special Weather Statement
National Weather Service Northern Indiana
815 PM EDT Sun Aug 29 2021
OHZ002-004-005-300100-
Henry OH-Defiance OH-Fulton OH-
815 PM EDT Sun Aug 29 2021
...A strong thunderstorm will impact portions of northeastern
Defiance, Henry and southern Fulton Counties through 900 PM EDT...
At 815 PM EDT, Doppler radar was tracking a strong thunderstorm near
Stryker, or 7 miles southwest of Archbold, moving east at 40 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Napoleon around 835 PM EDT.
Other locations in the path of this storm include Liberty Center and
Mcclure.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4133 8437 4143 8437 4143 8434 4151 8434
4151 8437 4154 8437 4155 8388 4126 8388
TIME...MOT...LOC 0015Z 271DEG 34KT 4142 8436
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
JALWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Aug 29, 8:15 PM EDT, 0 minutes earlier.
Area forecast discussion, Aug 29, 8:15 PM EDT, 0 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 815 PM EDT Sun Aug 29 2021 .SYNOPSIS... Issued at 815 PM EDT Sun Aug 29 2021 Isolated to scattered thunderstorms will gradually diminish in coverage through late evening, but isolated showers and storms may persist into the overnight south of US Route 24. A trend toward cooler and less humid conditions can then be expected. && .UPDATE... Issued at 815 PM EDT Sun Aug 29 2021 Scattered showers and thunderstorms are ongoing this evening especially along the US Route 24 corridor in northern Indiana and across far northwest Oho. Showers and storms have largely formed along shear vorticity max axis in broad pre-frontal confluence zone. Surface front dropping across the Great Lakes may still allow isolated convection to develop over next few hours across areas which have seen diminishing trend. Threat of isolated 40 to 50 mph wind gusts still persists especially along and south of US Route 24 corridor where MLCAPEs are maximized. Shear profiles are the weakest across these southern locations however which should discourage long-lived/organized convection. Expecting that this wind threat will begin to diminish in the 02Z-03Z timeframe as convection becomes to lose surface based connection. No big changes to previous forecast and have maintained chance PoPs into the overnight across the south as low level front will slow in response to northeastward ejection of primary upper level trough across Upper Great Lakes/Ontario. && .SHORT TERM...(This Evening through Monday) Issued at 230 PM EDT Sun Aug 29 2021 A moist/unstable environment and negligible capping under subtle height falls will support at least widely scattered convection along a broad pre-frontal trough axis this aftn-early eve, with additional convection (greater coverage) expected along the primary cold front this evening into the early overnight north to south. An isolated strong to severe storm will be possible through mid evening given MLCAPE values near 2000 j/k and nearly 20 kts of southwest flow in the 925-700 mb layer. Locally heavy rains and damaging winds are the primary threats. The frontal zone does sag into southern portions of the forecast area later tonight into Monday. A few showers may continue to fester during the morning along this given broad convergence and pooled moisture. There may be enough diurnal recovery to support some uptick in PM shower/storm coverage, though the remnant composite outflow may push south of our area by then. Retained low chance PoPs as a result with dry and less humid conditions filtering into our northern zones. && .LONG TERM...(Monday Night through Sunday) Issued at 230 PM EDT Sun Aug 29 2021 Models remain in good agreement on Ida's remnants taking a newd turn through the TN Valley and Mid Atlantic Tuesday-Wednesday, while low level ridging continues to gradually build in locally from the northern/western Great Lakes. Seasonable temps/humidity and dry conditions will result, with the possible exception in our far south Monday night into Tuesday given closer proximity to the front modeled to sag into central OH/IN. Northeast winds will be a bit breezy on Wednesday in between the two large scale features mentioned above. Quiet weather conditions Thursday into early Friday will give way to renewed low chances for rain showers later Friday into Saturday. Low level return flow under developing wnw flow aloft may bring a cold front through during this time, however, any decent gulf moisture return looks cut off, at least initially. Thus, retained just a low chance PoP with the primary wx story for the holiday weekend being seasonable temps/humidity and mainly dry conditions. && .AVIATION...(For the 00Z TAFS through 00Z Monday Evening) Issued at 549 PM EDT Sun Aug 29 2021 Two preferential axes of convective development noted this evening, one with a pre-frontal trough from east central Illinois into south central Lower Michigan, and a second area closer to the main frontal forcing back across northeast Illinois. Good deal of instability to work with, especially through 02Z before some diurnal diminishment in instability occurs. More favorable diurnal timing of these features still favors KSBN for greatest thunder chances and will maintain VCTS/tempo SHRA at KFWA this evening. Convective trends will continued to be monitored for possible amendments at KFWA where tempo thunder mention may be needed. With southward sagging boundary, showers may persist at KFWA into the overnight. Weak northwest post-frontal winds expected on Monday with VFR conditions anticipated. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && UPDATE...Marsili SYNOPSIS...Steinwedel SHORT TERM...Steinwedel LONG TERM...Steinwedel AVIATION...Marsili Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Aug 29, 5:22 PM EDT, 2 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 522 PM EDT Sun Aug 29 2021 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-302130- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 522 PM EDT Sun Aug 29 2021 /422 PM CDT Sun Aug 29 2021/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Tonight. Scattered thunderstorms are expected this evening, with the chance of thunderstorms shifting of US Route 30 overnight. A few of the storms this evening could produce locally damaging wind gusts to 60 mph, and isolated instances of hail up to 1 inch in diameter. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Widespread severe weather is not expected tonight, but any spotter reports will be appreciated. LMZ043-046-302130- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 522 PM EDT Sun Aug 29 2021 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Tonight. There are chances for thunderstorms this evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time.
In the hours before
Local storm report, Aug 29, 6:12 PM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
612 PM EDT SUN AUG 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM MARINE TSTM WIND 5 WNW LONG BEACH 41.77N 86.94W
08/29/2021 M47 MPH LMZ046 IN BUOY
CORRECTS PREVIOUS TSTM WND GST REPORT FROM 5
WNW LONG BEACH.
&&Special weather statement, Aug 29, 7:16 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Northern Indiana
716 PM EDT Sun Aug 29 2021
INZ007-009-300000-
De Kalb IN-Steuben IN-
716 PM EDT Sun Aug 29 2021
...A strong thunderstorm will impact portions of southern Steuben and
northern De Kalb Counties through 800 PM EDT...
At 715 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Waterloo, or 9 miles southwest of Angola, moving
east at 30 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Waterloo around 725 PM EDT.
Hamilton around 735 PM EDT.
This includes the following highways...
Interstate 69 in Indiana between mile markers 334 and 348.
Interstate 80 in Indiana between mile markers 151 and 156.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4170 8481 4143 8480 4143 8519 4161 8520
TIME...MOT...LOC 2315Z 262DEG 28KT 4153 8511
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
JALSpecial weather statement, Aug 29, 7:38 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Northern Indiana
738 PM EDT Sun Aug 29 2021
INZ023-024-300015-
Miami IN-Wabash IN-
738 PM EDT Sun Aug 29 2021
...A strong thunderstorm will impact portions of Wabash and north
central Miami Counties through 815 PM EDT...
At 738 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Wabash, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Wabash around 745 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4077 8605 4100 8604 4100 8595 4102 8594
4104 8568 4100 8568 4100 8565 4099 8564
4074 8564
TIME...MOT...LOC 2338Z 272DEG 30KT 4088 8595
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
JALSpecial weather statement, Aug 29, 7:40 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Northern Indiana
740 PM EDT Sun Aug 29 2021
OHZ001-004-300015-
Defiance OH-Williams OH-
740 PM EDT Sun Aug 29 2021
...A strong thunderstorm will impact portions of northwestern
Defiance and Williams Counties through 815 PM EDT...
At 740 PM EDT, Doppler radar was tracking a strong thunderstorm near
Edgerton, or near Butler, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Edgerton around 745 PM EDT.
Other locations in the path of this storm include Bryan and Stryker.
This includes Interstate 80 in Ohio between mile markers 19 and 21.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4134 8439 4137 8480 4158 8480 4161 8439
4157 8438 4151 8438 4151 8436 4143 8434
TIME...MOT...LOC 2340Z 272DEG 30KT 4147 8482
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
JALSpecial weather statement, Aug 29, 7:54 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Northern Indiana
754 PM EDT Sun Aug 29 2021
INZ022-300030-
Cass IN-
754 PM EDT Sun Aug 29 2021
...A strong thunderstorm will impact portions of Cass County through
830 PM EDT...
At 754 PM EDT, Doppler radar was tracking a strong thunderstorm near
Royal Center, or 9 miles west of Logansport, moving east at 40 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Logansport around 805 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4068 8637 4069 8637 4070 8653 4074 8652
4074 8657 4091 8658 4091 8617 4066 8617
TIME...MOT...LOC 2354Z 271DEG 35KT 4078 8653
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JALSpecial weather statement, Aug 29, 8:15 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
815 PM EDT Sun Aug 29 2021
OHZ002-004-005-300100-
Henry OH-Defiance OH-Fulton OH-
815 PM EDT Sun Aug 29 2021
...A strong thunderstorm will impact portions of northeastern
Defiance, Henry and southern Fulton Counties through 900 PM EDT...
At 815 PM EDT, Doppler radar was tracking a strong thunderstorm near
Stryker, or 7 miles southwest of Archbold, moving east at 40 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Napoleon around 835 PM EDT.
Other locations in the path of this storm include Liberty Center and
Mcclure.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4133 8437 4143 8437 4143 8434 4151 8434
4151 8437 4154 8437 4155 8388 4126 8388
TIME...MOT...LOC 0015Z 271DEG 34KT 4142 8436
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JALThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 9:14 PM EDT | Special Weather Statement | IWX | Adams | 46 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.